Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have red rashes on arms and legs. Taking benadryl. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have this red round itch look ringworm looking but its not multiply on my arms and legs some faded look like its healing but it appear on both my arms and legs the more you scratch it get harder under the skin and red it went to my legs now but more on both arms i size of pennies I been taking benadryl not working.
Posted Sun, 12 May 2013 in Skin Rash
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,

What you describe is indicative of a process that is actually spreading, compelling a diagnosis and treatment. It sounds to me more like fungal infection.

However, its necessary to get good physical examination by your scratching of an area of the skin for laboratory testing, cultures ans sensitivity tests with appropriate antibiotics could be very useful. IN case its a fungal infection,It might be important to associate a topical treatment with an oral anti fungal drugs for about 6weeks, considering that this process has been going on for quite some time. Terbinafine topical creams and Oral Fluconazole might be helpful, and reevaluated.
It is important to get to know a few details. When exactly you started experiencing such symptoms? Do you have pets in the house especially like dogs?
There is a condition with some worms called cutaneous larva migrans, associated with dogs most of the time. In case, your physician suspects this on physical examination, stool examination and treatment with Albendazole, and cutaneous anti histaminics to control itches for say three weeks is usually sufficient.

Thanks and hope this helps as I wish you the best of health. Do not hesitate asking further questions if need be.

Thanks and best regards,

Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor